Volume 2, issue 1 (1998)

Download this article
For printing
Recent Issues

Volume 20
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The symmetry of intersection numbers in group theory

Peter Scott

Geometry & Topology 2 (1998) 11–29

Erratum: Geometry & Topology 2 (1998) 333–335

arXiv: math.GT/9712212

Abstract

For suitable subgroups of a finitely generated group, we define the intersection number of one subgroup with another subgroup and show that this number is symmetric. We also give an interpretation of this number.

Keywords
ends, amalgamated free products, trees
Mathematical Subject Classification
Primary: 20F32
Secondary: 20E06, 20E07, 20E08, 57M07
References
Forward citations
Publication
Received: 21 February 1997
Revised: 13 March 1998
Accepted: 19 March 1998
Published: 19 March 1998
Proposed: Jean-Pierre Otal
Seconded: Cameron Gordon, Walter Neumann
Authors
Peter Scott
Mathematics Department
University of Michigan
Ann Arbor
Michigan 48109
USA